MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE, SHER-I-BRONCH, RS, 37 FR; TUBE, TRACHEAL/BRONCHIAL, DIFF

TELEFLEX MEDICAL ET TUBE, SHER-I-BRONCH, RS, 37 FR; TUBE, TRACHEAL/BRONCHIAL, DIFF
Model Number IPN049001
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).N/a other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "the doctor found cuff leakage when doing clinical setting before using on patient.Then changed new one, no impact on patient".No patient involvement.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one unit 5-16137 et tube, sher-i-bronch, rs, 37 fr for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appears used as there is biological material present on the device.Multiple holes were observed on the tracheal (white) balloon cuff.It appears that something sharp sliced the cuff as there was a line on the cuff where the holes were.Functional inspection was performed to attempt to inflate and deflate the bronchial (blue) balloon cuffs on the returned et tube.The tracheal (white) inflation line was not tested due to the holes in the balloon cuff.A lab inventory syringe was filled with air and connected to the bronchial pilot balloon.Using hand pressure, air was injected through the valve.Upon injection of air, the balloon cuffs and pilot balloon were able to properly inflate.The syringe was reconnected to the bronchial inflation line and the cuffs were able to properly deflate as well.Upon further inspection, one of the blue balloon cuffs had a hole in the middle of the cuff which prevented it from inflating.No other defects or anomalies were observed.A device history record review was performed and no relevant findings were identified.The ifu for this product states, "the cuff inflation system (cuffs, pilot balloons, valves) should be checked by inflation and deflation prior to use.If cuff is damaged, the tube should not be used.Care should be taken to avoid damaging the cuffs during intubation.If any one of the cuffs is damaged, the tube should not be used." "cuff pressure should be monitored routinely to assure that an adequate seal is maintained and that the cuffs have not become over-inflated." "deflate all cuffs prior to repositioning the tube.Movement of the tube with cuffs inflated could result in patient injury or in damage to the cuffs, requiring a tube change.Verify the position of the tube after each repositioning." the reported complaint was confirmed based upon the sample received.The returned et tube was found to have multiple holes in the tracheal (white) balloon cuff which prevented it from being able to stay inflated.It appears that something sharp sliced the cuff as there was a line on the cuff where the holes were.A device history record review was performed with no evidence to suggest a manufacturing related cause.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.Therefore, based upon the damage observed, unintentional user error caused or contributed to this event.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
ET TUBE, SHER-I-BRONCH, RS, 37 FR
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFF
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17136241
Report Number3003898360-2023-00978
Device Sequence Number3930435
Product Code CBI
UDI-Device Identifier14026704617453
UDI-Public14026704617453
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2024
Device Model NumberIPN049001
Device Catalogue Number5-16137
Device Lot Number73J1900414
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown